Alert archive / New York / Small Craft Advisories in 2013

Small Craft Advisory 125, NWS Buffalo, NY

December 23, 2013

NWS Buffalo, NY issued this small craft advisory at Dec 23, 2013, 3:35 AM EST. It took effect at Dec 23, 2013, 9:39 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2013, 3:35 AM EST (08:35 UTC)
In effect from
Dec 23, 2013, 9:39 AM EST
Expired
Dec 24, 2013, 3:42 AM EST
In force
18 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WHUS71 KBUF 230835
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
335 AM EST MON DEC 23 2013

LOZ042-231645-
/O.NEW.KBUF.SC.Y.0125.131223T1800Z-131224T0700Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
335 AM EST MON DEC 23 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
2 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM
EST TUESDAY. 

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-231645-
/O.NEW.KBUF.SC.Y.0125.131223T1800Z-131224T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
335 AM EST MON DEC 23 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
5 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM
EST TUESDAY. 

* WINDS...NORTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
607 
WHUS71 KBUF 231439
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
939 AM EST MON DEC 23 2013

LEZ040-041-232245-
/O.EXB.KBUF.SC.Y.0125.131223T1439Z-131224T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
939 AM EST MON DEC 23 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-232245-
/O.CON.KBUF.SC.Y.0125.131223T1800Z-131224T0700Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
939 AM EST MON DEC 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 2 AM EST TUESDAY...

* WINDS...NORTHWEST 5 TO 15 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-232245-
/O.CON.KBUF.SC.Y.0125.131223T1800Z-131224T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
939 AM EST MON DEC 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 5 AM EST TUESDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WOOD
536 
WHUS71 KBUF 232051
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
351 PM EST MON DEC 23 2013

LOZ042-240500-
/O.CON.KBUF.SC.Y.0125.000000T0000Z-131224T0700Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
351 PM EST MON DEC 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST
TUESDAY...

* WINDS...NORTHWEST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-240500-
/O.CON.KBUF.SC.Y.0125.000000T0000Z-131224T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
351 PM EST MON DEC 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
TUESDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-240000-
/O.CON.KBUF.SC.Y.0125.000000T0000Z-131224T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
351 PM EST MON DEC 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
131 
WHUS71 KBUF 232336
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
636 PM EST MON DEC 23 2013

LEZ040-041-240300-
/O.EXT.KBUF.SC.Y.0125.000000T0000Z-131224T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
636 PM EST MON DEC 23 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-240700-
/O.CON.KBUF.SC.Y.0125.000000T0000Z-131224T0700Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
636 PM EST MON DEC 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST
TUESDAY...

* WINDS...NORTHWEST 5 TO 15 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-240745-
/O.CON.KBUF.SC.Y.0125.000000T0000Z-131224T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
636 PM EST MON DEC 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
TUESDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
775 
WHUS71 KBUF 240237
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
937 PM EST MON DEC 23 2013

LOZ042-240345-
/O.CAN.KBUF.SC.Y.0125.000000T0000Z-131224T0700Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
937 PM EST MON DEC 23 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW ADVISORY LEVELS...THEREFORE THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

LEZ040-041-240345-
/O.CAN.KBUF.SC.Y.0125.000000T0000Z-131224T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
937 PM EST MON DEC 23 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW ADVISORY LEVELS...THEREFORE THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

LOZ043>045-241000-
/O.CON.KBUF.SC.Y.0125.000000T0000Z-131224T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
937 PM EST MON DEC 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
TUESDAY...

* WINDS...NORTHWEST 5 TO 15 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
127 
WHUS71 KBUF 240842
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
342 AM EST TUE DEC 24 2013

LOZ043-044-241645-
/O.CAN.KBUF.SC.Y.0125.000000T0000Z-131224T1000Z/
/O.NEW.KBUF.SC.Y.0126.131224T2100Z-131225T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
342 AM EST TUE DEC 24 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM
EST WEDNESDAY. 

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-240945-
/O.CAN.KBUF.SC.Y.0125.000000T0000Z-131224T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
342 AM EST TUE DEC 24 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CONDITIONS. 

$$

LOZ042-241645-
/O.NEW.KBUF.SC.Y.0126.131224T2100Z-131225T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
342 AM EST TUE DEC 24 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM
EST WEDNESDAY. 

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

THOMAS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 11:43 PM EST, 3 hours 52 minutes earlier.

Area forecast discussion, Dec 22, 11:43 PM EST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1143 PM EST SUN DEC 22 2013

.SYNOPSIS...
A WEAK WAVE OF LOW PRESSURE MOVING UP THE EAST COAST WILL PRODUCE
SCATTERED RAIN AND SNOW SHOWERS TO AREAS FROM SOUTHERN TIER AND
FINGER LAKES EASTWARD OVERNIGHT. MONDAY THROUGH THE MIDDLE OF THE
WEEK WILL THEN FEATURE A RETURN TO MUCH COLDER WEATHER ALONG WITH A
FEW SNOW SHOWERS...ESPECIALLY SOUTHEAST OF THE LAKES WHERE SOME
ACCUMULATING LAKE EFFECT SNOW IS LIKELY.

&&

.NEAR TERM /THROUGH MONDAY/...
OVERNIGHT...ONE FINAL WEAK WAVE OF LOW PRESSURE AND ATTENDANT MID
LEVEL SHORTWAVE ENERGY WILL RIPPLE NORTHEASTWARD ALONG THE SURFACE
BOUNDARY DRAPED ACROSS THE MID ATLANTIC STATES. THIS MAY BRING
ANOTHER PERIOD OF LIGHT PRECIP TO PORTIONS OF THE SOUTHERN
TIER/FINGER LAKES/NORTH COUNTRY OVERNIGHT AND EARLY MONDAY
MORNING...THOUGH HAVE BACKED OFF SLIGHTLY ON POPS BASED ON BOTH
UPSTREAM RADAR TRENDS AND RECENT GUIDANCE... BOTH OF WHICH SUGGEST
THAT THE BULK OF THE PRECIP WILL BE PRIMARILY SCATTERED IN NATURE
AND SITUATED A LITTLE FURTHER EAST THAN PREVIOUSLY INDICATED. IN
TERMS OF PTYPE...EXPECT A MIX OF RAIN/SNOW SHOWERS OVERNIGHT TO
CHANGE BACK TO SNOW SHOWERS MONDAY MORNING AS COLDER AIR ALOFT WORKS
INTO THE REGION BOTH ALOFT AND IN THE BOUNDARY LAYER...THOUGH ANY
ACCUMS OUT OF THIS SHOULD REMAIN FAIRLY MINIMAL. OTHERWISE...THE
COLD ADVECTION PATTERN WILL RESULT IN TEMPS DIPPING INTO THE UPPER
20S TO MID 30S BY MORNING IN MOST PLACES...THOUGH NORTHERN PORTIONS
OF JEFFERSON COUNTY WILL BE COLDER WITH READINGS FALLING BACK TO THE
UPPER TEENS TO LOWER 20S.

BY MIDDAY MONDAY THE WEAK WAVE OF LOW PRESSURE WILL BE MOVING
NORTHEAST THROUGH NEW ENGLAND WITH ANY SYNOPTIC SCALE PRECIP COMING
TO AN END. STEADY LOW/MID LEVEL COLD ADVECTION WILL ALLOW THE
AIRMASS TO COOL ENOUGH TO SUPPORT A LIMITED LAKE RESPONSE DURING THE
AFTERNOON OFF LAKE ERIE...AND BY LATE AFTERNOON OFF LAKE ONTARIO.
SCATTERED SNOW SHOWERS BY DEVELOP BY MIDDAY NEAR BUFFALO AND
BATAVIA...THEN SETTLE SLOWLY SOUTH TO SOUTHERN ERIE/WYOMING COUNTY
AND THE WESTERN SOUTHERN TIER LATER IN THE DAY AND BECOME MORE
LIKELY. MAY SEE AN INCH OR SO BY EVENING ACROSS THE HILLS SOUTH OF
BUFFALO. EAST OF LAKE ONTARIO EXPECT SCATTERED SNOW SHOWERS TO
DEVELOP LATE IN THE DAY WITH A DUSTING TO AN INCH POSSIBLE IN A FEW
SPOTS BY EARLY EVENING.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
A RETURN TO NOTICEABLY COLDER WEATHER WILL CHARACTERIZE THIS PERIOD
AS A DEEPENING UPPER LEVEL TROUGH SETS UP ACROSS THE LOWER GREAT
LAKES.

A NORTHWEST FLOW OF COLDER AIR WILL BE FILTERING ACROSS THE AREA
MONDAY NIGHT. WITH 850 MB TEMPERATURES FORECAST TO DROP TO ABOUT
-15C...LAKE INDUCED INSTABILITY WILL INCREASE. AT THE SAME TIME
THERE WILL BE SOME INCREASE IN SYNOPTIC MOISTURE IN ADVANCE OF THE
APPROACHING UPPER LEVEL TROUGH. THE MAIN DETRIMENT TO THE GENERATION
OF ORGANIZED LAKE SNOWS WILL BE THE PRESENCE OF A LOT OF SHEAR
WITHIN THE BOUNDARY LAYER. MODEL GUIDANCE STILL SUGGESTS A
CONVERGENCE BOUNDARY MAY SET UP ACROSS NW PA. THIS MAY RESULT IN
BETTER ORGANIZED SNOW ACROSS THE WESTERN SOUTHERN TIER.

ON TUESDAY...THE AXIS OF THE UPPER LEVEL TROUGH WILL MOVE INTO
CENTRAL NEW YORK DURING THE AFTERNOON. THE FLOW BEHIND THE TROUGH
WILL BECOME BETTER ALIGNED FROM THE NORTHWEST. THIS COMBINED WITH
FAVORABLE SNOW GROWTH WITHIN A LAYER OF VERY MOIST AIR IN THE LOWEST
5K FEET WILL ALLOW LAKE SNOWS TO BLOSSOM SOUTH OF THE LAKES. THE
PRESENCE OF ARCTIC AIR WILL LIKELY RESULT IN VERY FLUFFY SNOW WITH
20 TO 30 TO 1 RATIOS POSSIBLE. IF THE SNOW DOES GET ORGANIZED WITHIN
THIS ENVIRONMENT...ACCUMULATIONS MAY REACH ADVISORY
LEVELS...ESPECIALLY NEAR LAKE ONTARIO.

TEMPERATURE AND MOISTURE PROFILES REMAIN FAVORABLE FOR LAKE EFFECT
SNOW THROUGH TUESDAY NIGHT...ESPECIALLY OFF LAKE ONTARIO WHERE
WEAKENING SNOW MAY LINGER INTO WEDNESDAY MORNING. FOR LAKE
ERIE...DRIER AIR AND INCREASING SHEAR ASSOCIATED WITH HIGH PRESSURE
WILL CAUSE LAKE EFFECT SNOW SHOWERS TO DIE OUT DURING THE SECOND
HALF OF THE NIGHT.

ANY LINGERING LAKE EFFECT SNOW OFF LAKE ONTARIO WILL END WEDNESDAY
MORNING AS HIGH PRESSURE CRESTS OVER NEW YORK STATE. AS THIS HIGH
SHIFTS EAST INTO NEW ENGLAND DURING THE AFTERNOON...WARMING
TEMPERATURES ALOFT WILL LEAD TO AN INCREASE IN CLOUDS.

TUESDAY WILL BE A VERY COLD DAY AS TEMPERATURES STRUGGLE TO GET OUT
OF THE TEENS. THE CORE OF THE COLDEST AIR WILL BE OVER OUR AREA
TUESDAY NIGHT. TEMPERATURES WILL LIKELY DIP INTO THE SINGLE DIGITS
SOUTH OF LAKE ONTARIO...WHILE ACROSS THE NORTH COUNTRY...READINGS
MAY DROP TO MINUS FIVE TO MINUS 15 DEGREES. A SOUTHWEST FLOW ON THE
BACK SIDE OF THE HIGH WILL ALLOW TEMPERATURES TO WARM INTO THE 20S
ON CHRISTMAS DAY.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
GFS AND ECMWF AT THE BEGINNING OF THIS PERIOD SHOW A SHORT WAVE
TROUGH DIGGING SOUTHEAST ACROSS THE UPPER GREAT LAKES AND A LARGE
SFC HIGH ALONG THE NORTHEAST COAST. THIS SHORT WAVE IS PROGGED TO
SWING ACROSS WESTERN AND NORTH CENTRAL NY THURSDAY INTO THURSDAY
EVENING WITH ITS SFC COLD FRONT. BEHIND IT...LAKE EFFECT SNOW
SHOWERS WILL DEVELOP EAST OF BOTH LAKE ERIE AND LAKE ONTARIO.
ALTHOUGH...BOTH MODELS SHOW LIMITED AMOUNT OF MOISTURE FOLLOWING THE
FRONTAL PASSAGE AND SFC HIGH RAPIDLY BUILDING INTO THE REGION.
FRIDAY..ANY LINGERING LAKE EFFECT WILL SHUT DOWN AS THE SFC HIGH
MOVES OVERHEAD. THIS SFC HIGH SHIFTS TO THE EAST SATURDAY WITH THE
APPROACH OF ANOTHER SHORTWAVE AND THEN PUSHES A COLD FRONT ACROSS
THE REGION LATE SUNDAY INTO MONDAY. TEMPERATURE WISE...FRIDAY WILL
BE THE COLDEST DAY OF THE PERIOD THEN TEMPERATURES WARM TO OR
SLIGHTLY ABOVE CLIMATOLOGICAL AVERAGES THROUGH SUNDAY.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
THROUGH THE TAF PERIOD...LOW PRESSURE DRAPED ACROSS NEW YORK STATE
WILL GRADUALLY SLIDE EAST AND OUT ACROSS NEW ENGLAND. PLENTY OF LOW
LEVEL MOISTURE LINGERING BEHIND THE LOW WILL RESULT IN CONTINUED IFR
TO MVFR CIGS TONIGHT...WITH THESE THEN GENERALLY SHOWING SOME MODEST
IMPROVEMENT TO MVFR/LOW-END VFR DURING THE COURSE OF MONDAY/MONDAY
EVENING.

IN TERMS OF PRECIPITATION...ONE FINAL WEAK WAVE OF LOW PRESSURE
LIFTING NORTHEASTWARD JUST INLAND FROM THE ATLANTIC COASTLINE WILL
BRING SCATTERED LIGHT RAIN AND SNOW SHOWERS TO INTERIOR PORTIONS OF
THE SOUTHERN TIER/FINGER LAKES/NORTH COUNTRY OVERNIGHT TONIGHT AND
EARLY MONDAY...WHICH COULD PRODUCE SOME LOCALIZED REDUCTIONS IN VSBY
TO IFR/MVFR. FOLLOWING THE PASSAGE OF THIS FEATURE...A WESTERLY TO
NORTHWESTERLY FLOW OF PROGRESSIVELY COLDER AIR WILL HELP TO GENERATE
SCATTERED NUMEROUS SNOW SHOWERS EAST AND SOUTHEAST OF THE LAKES
THROUGH THE REST OF MONDAY AND MONDAY NIGHT...SOME OF WHICH WILL
PRODUCE REDUCTIONS TO IFR.

OUTLOOK...
TUESDAY...VFR/MVFR...WITH IFR IN STEADIER SNOW SHOWERS SOUTHEAST OF
THE LAKES.
WEDNESDAY THROUGH FRIDAY...MAINLY VFR. DRY WEDNESDAY...THEN A
CHANCE OF SNOW SHOWERS THURSDAY AND FRIDAY.

&&

.MARINE...
THROUGH THE REST OF TONIGHT AND MOST OF MONDAY...A MODEST WESTERLY
FLOW WILL BE IN PLACE ACROSS THE LOWER GREAT LAKES...WITH WINDS AND
WAVES GENERALLY REMAINING BELOW ADVISORY LEVELS. LATER MONDAY
AFTERNOON AND EVENING...A SOMEWHAT STRONGER NORTHWESTERLY FLOW MAY
SET UP FOR A BRIEF PERIOD ON LAKE ONTARIO...AND MAY RESULT IN
ANOTHER ROUND OF ADVISORY-LEVEL WINDS AND WAVES ACROSS THE EASTERN
HALF OF THAT LAKE.

&&

.HYDROLOGY...
SEE THE LATEST RIVER FLOOD WARNINGS FOR THE MOST UP TO DATE
INFORMATION. TO QUICKLY SUMMARIZE AS OF LATE SUNDAY EVENING...

ELLICOTT CREEK IS IN MINOR FLOOD AND NOW EXPERIENCING ITS TYPICAL
SECOND CREST ...AND SHOULD FALL THROUGH THE BALANCE OF TONIGHT AND
MONDAY

THE TONAWANDA CREEK HAS CRESTED JUST BELOW MAJOR FLOOD STAGE AT
BATAVIA. THIS FLOOD WAVE TYPICALLY THEN TAKES ABOUT 48 HOURS TO
REACH DOWN TO RAPIDS AND IMPACT THE NORTHERN PORTIONS OF AMHERST
AND CLARENCE. MODERATE FLOODING IS FORECAST TO DEVELOP THERE AND
CREST BY AROUND TUESDAY MORNING. AT THIS LEVEL THERE IS EXTENSIVE
FLOODING OF LOWLANDS IN NORTHERN AMHERST AND CLARENCE. SOME OF THE
SMALLER FEEDER STREAMS ALSO BACK UP WITH WATER AND RESULT IN
ADDITIONAL FLOODING.

THE ALLEGHENY RIVER HAS ALREADY CRESTED JUST BELOW FLOOD STAGE AT
SALAMANCA AND IS NOW RECEDING. AT OLEAN...THERE IS TYPICALLY A
DOUBLE CREST...SO AFTER ITS INITIAL PEAK ABOVE FLOOD STAGE EARLIER
THIS EVENING...EXPECT THE RIVER TO EITHER LEVEL OUT OR COME BACK
UP JUST A LITTLE THROUGH MONDAY IN THE MINOR FLOOD STAGE.

FURTHER EAST...THE OATKA CREEK NEAR GARBUTT AND BLACK CREEK AT
CHURCHVILLE SHOULD BOTH CREST MONDAY MORNING. WHILE ONLY MINOR
FLOODING IS FORECAST AT THIS POINT...IT IS NOT OUT OF THE QUESTION
THAT ONE OR BOTH OF THESE CREEKS COULD REACH MODERATE FLOOD STAGE.
ACCORDINGLY...WE WILL CONTINUE TO MONITOR THESE CLOSELY OVERNIGHT.

FINALLY...THE BLACK RIVER EAST OF LAKE ONTARIO IS FORECAST TO
REMAIN BELOW FLOOD STAGE. MUCH OF THE RAIN WAS ABSORBED BY DEEP
SNOWPACK...AND A PORTION OF THE RAIN FELL AS ICE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...HITCHCOCK/JJR
NEAR TERM...HITCHCOCK/JJR
SHORT TERM...TJP
LONG TERM...AR/TJP
AVIATION...JJR
MARINE...JJR
HYDROLOGY...HITCHCOCK/JJR
Hazardous weather outlook, Dec 23, 3:31 AM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
331 AM EST MON DEC 23 2013

NYZ001>003-007-008-010>014-021-085-241100-
NIAGARA-ORLEANS-MONROE-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-ALLEGANY-SOUTHERN ERIE-
331 AM EST MON DEC 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-020-241100-
CHAUTAUQUA-CATTARAUGUS-
331 AM EST MON DEC 23 2013

...LAKE EFFECT SNOW WATCH IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>006-241100-
WAYNE-NORTHERN CAYUGA-OSWEGO-
331 AM EST MON DEC 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS THE POTENTIAL FOR A NARROW BUT INTENSE LAKE EFFECT BAND
TO DEVELOP SOUTHEAST OF LAKE ONTARIO ON TUESDAY NIGHT. BOTH THE
DEVELOPMENT AND LOCATION OF ANY BAND ARE UNCERTAIN AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-241100-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
331 AM EST MON DEC 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 9:03 PM ESTRiver Flood WarningBUFGenesee, Monroe42 hr
Dec 23, 3:28 AM ESTLake Effect Snow WatchBUFCattaraugus, Chautauqua8 hr

Nearby

Small Craft Advisories in New York, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.